Wisconsin, 2010Heavy Rain in Wisconsin, June 25 to 26, 2010
June 25 to 26, 2010 · NWS GRB · 1 event in 1 county or zone
A slow-moving line of thunderstorms produced heavy rain in the Rhinelander area. 84 inch of rain but other rainfall totals in the area were much higher.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving line of thunderstorms produced heavy rain in the Rhinelander area. Rhinelander Airport recorded 0.84 inch of rain but other rainfall totals in the area were much higher. A cooperative observer located 3 miles northeast of Rhinelander measured 3.79 inches of rain and radar estimated a maximum of 5.64 inches of rain in Rhinelander. Public reports of heavy rainfall in the vicinity of Rhinelander included 7.00 inches at Newbold, 8.00 inches at Harshaw and 4.50 inches north of downtown Rhinelander.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 25, 1:41 PM CST, 7 hours 19 minutes earlier.
Area forecast discussion, Jun 25, 1:41 PM CST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
241 PM CDT FRI JUN 25 2010
.SHORT TERM...TNGT AND SAT. ACTIVE WEATHER PERIOD EXPECTED OVR THE
NXT 24 HRS AS TWO SYSTEMS TO AFFECT NE WI. THE FIRST SYSTEM
ARRIVES THIS EVENING/EARLY MORNING HRS WITH A TSTM COMPLEX TO PASS
MAINLY TO OUR SOUTH. THE SECOND SYSTEM ARRIVES LTR SAT AFTERNOON
INTO CNTRL PARTS OF WI WITH MORE TSTM ACTIVITY. CURRENT
INDICATIONS ARE THAT MOST (IF NOT ALL) THE SVR WEATHER ASSOCIATED
WITH THIS EVENING'S STORMS WL STAY TO OUR SOUTH.
THE 19Z MSAS SFC ANALYSIS SHOWED SEVERAL AREAS OF WEAK HI PRES
(ERN GREAT LKS...WRN LK SUPERIOR...NRN ND) WITH AN AREA OF LOW
PRES SITUATED OVR ERN SD. A WRMFNT STRETCHED E-NE FROM THE SFC LOW
TOWARD NW WI. AIRMASS TO THE SOUTH OF THE FNT WAS VERY WARM AND
HUMID WITH TEMPS IN THE 80S AND DEW PTS IN THE 60S. SEVERAL AREAS
OF TSTMS HAD DEVELOPED IN THE VCNTY OF THE FNTL BNDRY...BUT
WEAKENED AS THEY MOVED INTO WI. THERE WAS ALSO A FNTL BNDRY DRAPED
ACROSS UPR MI...ASSOCIATED MORE WITH LKBRZ'S.
AS A SHRTWV ALOFT COMBINES WITH THE SFC LOW AND PRONOUNCED WRMFNT...
EXPECT TO SEE TSTM CLUSTERS TO CONT DEVELOPING OVR THE UPR MIDWEST
WHERE ENHANCED CONVERGENCE TO EXIST. THESE TSTMS ARE THEN FCST TO
RIDE THE INSTABILITY GRADIENT E-SE TOWARD SW WI THIS EVENING/SE WI
LATE EVENING/SHORTLY AFT MIDNGT. NRN WI SHOULD SEE SOME GARDEN
VARIETY SHWRS/TSTMS WHILE CNTRL/E-CNTRL WI TO RESIDE ON THE NRN
EDGE OF THE TSTM COMPLEX. DUE TO STG INSTABILITY AND SHEAR...IT
DOES APR THAT STG/SVR TSTMS WL MOV ACROSS SRN PARTS OF WI WITH LRG
HAIL AND DAMAGING WNDS BEING THE MAIN THREAT. HOWEVER...IT NOW
APRS THAT THESE TSTMS WL STAY BLO SVR LIMITS ACROSS OUR FCST AREA.
LOOK FOR THE PCPN TO THEN DIMINISH LTR TNGT AS THE WRMFNT GETS
SHOVED BACK TO THE SOUTH BY THE CONVECTION.
JUST AS ONE COMPLEX OF STORMS DEPARTS THE RGN EARLY ON SAT...ATTN
TURNS BACK TO THE NRN PLAINS/UPR MIDWEST WHERE THE NXT PCPN MAKER
WL BE GETTING ORGANIZED. THIS NXT SYSTEM...IN THE FORM OF ANOTHER
SHRTWV TROF WITH FAVORABLE UPR JET DYNAMICS...WL APPROACH SRN
SECTIONS OF THE FCST AREA BY SAT AFTERNOON. THE MAIN SFC BNDRY IS
PROGGED TO REMAIN TO OUR SOUTH AND WL BE THE PRIMARY FOCAL POINT
FOR THESE TSTMS. SAT LOOKS TO BE A REPEAT OF FRI AS FAR AS TEMPS
ARE CONCERNED WITH MOST LOCATIONS IN THE UPR 70S TO LWR 80S.
.LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY.
SAT NIGHT INTO SUN
HARD PERIOD TO FORECAST...COMPLICATED BY TONIGHTS CONVECTION AND
BOUNDARY LOCATION. HAVE LEANED TOWARDS SREF RATHER THAN FOLLOWING
ONE DETERMINISTIC MODEL. EXPECT CONVECTION TO BE ONGOING WEST OF
CWA ALONG BOUNDARY LOCATED OVER SOUTHERN HALF OF WI. TWO BOUTS OF
PCPN POSSIBLE ONE WITH DECAYING MCS ASSOCIATED WITH WAA SAT
NIGHT...THEN SECOND EARLY SUN WITH SHORT WAVE/LOW PASSING THROUGH
STATE. POTENTIAL FOR SEVERE SAT NIGHT INTO SUN. BULK SHEER 40 TO
45KTS SAT NIGHT AS 5H JET MAX PUSHES THROUGH...THOUGH BEST
INSTABILITY STAYS OVER SOUTHERN WI THROUGH THE PERIOD. MODELS A
BIT SLOWER ON PUSHING THINGS THROUGH...THUS HAVE KEPT CHANCES INTO
SUN AFTN.
MON THROUGH NEXT FRI
COOLER AND DRIER CONDITIONS STILL EXPECTED FOR THE UPCOMING WEEK
AS CANADIAN HIGH PRESSURE SETTLES OVER THE REGION. MAJORITY OF MID
RANGE MODELS HOLD RIDGE IN PLACE THROUGH FRI...OUTLIER EUROPEON
WHICH BREAKS RIDGE DOWN WITH PCPN ENTERING PICTURE BY THU. AT THIS
POINT WILL EDGE TOWARDS ENSEMBLE FORECASTS AND STAY DRY.
SECONDARY COOL FRONT PASSES SOUTH MON NIGHT. MODELS
DIFFER ON HOW COLD AND HOW DRY. LOOK FOR 850 TEMPS DROPPING BACK
TO BETWEEN 5 AND 7 DEGREES FOR TUE AND WED. DRY ATMOSPHERE WOULD
POINT TOWARDS MIXING AT LEAST THROUGH THAT LEVEL. TEMP STUDIES
SUGGESTS HIGHS IN UPPER 60S AND LOWER 70S. DEW POINTS IN THE UPPER
30S TO LOWER 40S SUGGEST GOING COOLER AT NIGHT...THOUGH AT THIS
TIME NOT CONFIDENT ON HOW MUCH GRADIENT WILL RELAX. HAVE LOWERED
TEMPS SOMEWHAT MOST PERIODS. COOLER AIR FLOWING OVER RELATIVELY
WARMER LAKE WATER WILL LEAD TO INCREASED MIXING/HIGHER WINDS OVER
THE LAKE MON NIGHT INTO WED PERIOD.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED TO DETERIORATE TO AT LEAST
MVFR CIGS/VSBYS AFT 06Z DUE TO STORMS INITIALLY...THEN FOG.
POSSIBILITY DOES EXIST FOR IFR VSBYS LTR TNGT ACROSS THE RHI...CWA
AND AUW TAF SITES. CONDITIONS ARE FCST TO RETURN TO VFR CONDITIONS
BY MID-LATE SAT MORNING. THERE IS A CHC FOR ADDL TSTMS TO MOV BACK
INTO CNTRL AND E-CNTRL WI SAT AFTERNOON.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
KALLAS/TE
Hazardous weather outlook, Jun 25, 2:17 PM CST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
317 PM CDT FRI JUN 25 2010
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
317 PM CDT FRI JUN 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT...GENERALLY
SOUTHWEST OF A LINE FROM MERRILL TO APPLETON. HOWEVER...CURRENT
INDICATIONS ARE THAT THE STRONGEST OF THESE THUNDERSTORMS WILL
PASS THROUGH SOUTHERN SECTIONS OF WISCONSIN. SMALL HAIL...GUSTY
WINDS AND LOCALLY HEAVY RAINFALL ARE STILL POSSIBLE TONIGHT OVER
NORTHEAST WISCONSIN WITH ANY OF THESE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH STRONG WINDS
AND HAIL SATURDAY NIGHT AND SUNDAY OVER CENTRAL AND EAST CENTRAL WISCONSIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
LMZ521-522-541>543-262030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
317 PM CDT FRI JUN 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS COULD CONTAIN
SMALL HAIL...STRONG WINDS AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY
THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY. A FEW OF THE
STORMS COULD PRODUCE STRONG WINDS.
AK/TE
Heavy Rain, Oneida
- When
- June 25, 9:00 PM CST to June 26, 1:00 AM CST
- Where
- Oneida County, (Rhi)rhinelander Arp
- Property damage
- $200,000
- Reported by
- County Official
- Coordinates
- 45.630, -89.470
Rainfall runoff from the thunderstorms overwhelmed sewers in the City of Rhinelander where at least 98 homes and businesses experienced damage due to raw sewage infiltration. The hardest hit area had sewage backups in excess of 5 feet deep. The damage amount is estimated.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Iowa, June 25, 201013 injured · $3.5 million · EF4 · 13 events
- Tornadoes and Flash Flooding in Minnesota, June 25, 2010$815,000 · EF2 · 74 events
- Flooding in Iowa, June 25 to 30, 2010$14 million · 18 events
- Rip Current in Florida, June 25, 20101 death · 1 event
- Flash Flooding and Flood in Iowa, June 25 to 26, 2010$1.9 million · 1 in hail · 35 events
- Tornadoes and Hail in North Dakota, June 25, 2010$431,000 · EF1 · 37 events
- Hail and Damaging Winds in Georgia, June 25, 2010$172,000 · 52 kt wind · 9 events
- Flash Flood and Flooding in Wisconsin, June 25 to 26, 2010$152,000 · 1 in hail · 5 events
- Hail and Damaging Winds in South Carolina, June 25, 2010$100,000 · 60 kt wind · 7 events
- Damaging Winds in Georgia, June 25, 2010$94,000 · 55 kt wind · 3 events
- Damaging Winds in South Carolina, June 25, 2010$55,000 · 55 kt wind · 10 events
- Flash Flood and Hail in Alabama, June 25, 2010$38,000 · 55 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 238879.